MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180415
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the renal artery, the 4mm x 15cm deltafill 18 coil (dlf180415 / s14235) was chosen to be used.It was reported that the coil failed to detach after the physician made five detachment attempts.It was reported that the procedure was completed using the target®coil (stryker).A total of fifteen spectra coils were used in the procedure.There was no report of any patient adverse event or complications as a result of the event.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (s14235) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential complication associated with the use of the deltafill coil in coil embolization procedures.Based on the minimal information provided, it is not possible to determine the root cause of the failure to detach.It was not reported whether the control cable or detachment control box (dcb) were replaced during the procedure.It is also unknown if a pre-deployment electrical check was performed.The instructions for use (ifu) advises that if after depressing the detach button on the dcb or control cable, the dcb should be replaced if the light and audible tone do not activate.Also, if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of unintended detachment.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided; however, it is possible that procedural and handling factors may have contributed event reported.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 number of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01217.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the renal artery, the 4mm x 15cm deltafill 18 coil (dlf180415 / s14235) was chosen to be used.It was reported that the coil failed to detach after the physician made five detachment attempts.It was reported that the procedure was completed using the target®coil (stryker).A total of fifteen spectra coils were used in the procedure.There was no report of any patient adverse event or complications as a result of the event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 11/13/2019.[additional information]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the renal artery, the 4mm x 15cm deltafill 18 coil (dlf180415 / s14235) was chosen to be used.It was reported that the coil failed to detach after the physician made five detachment attempts using the enpower detachment control box and the enpower control cable.It was reported that the procedure was completed using the target®coil (stryker).A total of fifteen spectra coils were used in the procedure.The same enpower detachment control box and enpower control cable were used to detach the subsequent coils.There was no report of any patient adverse event or complications as a result of the event.The reported event did not result in any clinically significant delay.The first name, last name, title and phone number of the initial reporter were provided.This is one of 2 number of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01217 and 3008114965-2019-01218.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 4MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9313108
Report Number3008114965-2019-01218
Device Sequence Number16260376
Product Code KRD
UDI-Device Identifier10886704077206
UDI-Public10886704077206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberDLF180415
Device Lot NumberS14235
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL18 5MM X 20CM; UNKNOWN BRAND MICROCATHETER